Alert archive / Michigan / Gale Warnings in 2023

Gale Warning 19, NWS Gaylord, MI

April 20, 2023

NWS Gaylord, MI issued this gale warning at Apr 20, 2023, 11:27 AM EDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 20, 2023, 11:27 AM EDT (15:27 UTC)
Expired
Apr 20, 2023, 11:51 PM EDT
In force
12 hr
Issued by
NWS Gaylord, MI

The text

As transmitted.

095 
WHUS73 KAPX 201527
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
1127 AM EDT Thu Apr 20 2023

LHZ345-202330-
/O.UPG.KAPX.SC.Y.0047.000000T0000Z-230421T1000Z/
/O.NEW.KAPX.GL.W.0019.230420T1527Z-230421T0500Z/
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-
1127 AM EDT Thu Apr 20 2023

...GALE WARNING IN EFFECT UNTIL 1 AM EDT FRIDAY...

* WHAT...Highest gusts up to 40 kts from the east and highest 
  waves around 8 feet.

* WHERE...Straits of Mackinac within 5 nm of Mackinac Bridge 
  including Mackinac Island.

* WHEN...Until 1 AM EDT Friday.

* IMPACTS...Strong winds will cause hazardous highest waves 
  which could capsize or damage vessels and reduce visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LMZ341-202330-
/O.UPG.KAPX.SC.Y.0047.000000T0000Z-230421T1200Z/
/O.NEW.KAPX.GL.W.0019.230420T1527Z-230421T0500Z/
Seul Choix Point to 5NM West of Mackinac Bridge-
1127 AM EDT Thu Apr 20 2023

...GALE WARNING IN EFFECT UNTIL 1 AM EDT FRIDAY...

* WHAT...Highest gusts up to 40 kts from the east and highest 
  waves around 8 feet.

* WHERE...Seul Choix Point to 5NM West of Mackinac Bridge.

* WHEN...Until 1 AM EDT Friday.

* IMPACTS...Strong winds will cause hazardous highest waves 
  which could capsize or damage vessels and reduce visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LMZ323-342-344>346-202330-
/O.CON.KAPX.SC.Y.0047.000000T0000Z-230421T1200Z/
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
1127 AM EDT Thu Apr 20 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT FRIDAY...

* WHAT...Highest gusts up to 33 kts from the southeast and 
  highest waves around 7 feet.

* WHERE...Grand Traverse Bay south of a line Grand Traverse 
  Light to Norwood MI, Norwood MI to 5NM West of Mackinac Bridge 
  including Little Traverse Bay, Sleeping Bear Point to Grand 
  Traverse Light MI, Point Betsie to Sleeping Bear Point MI and 
  Manistee to Point Betsie MI.

* WHEN...Until 8 AM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LHZ346>348-202330-
/O.CON.KAPX.SC.Y.0047.000000T0000Z-230421T1000Z/
St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-
1127 AM EDT Thu Apr 20 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT FRIDAY...

* WHAT...Highest gusts up to 33 kts from the east and highest 
  waves around 8 feet.

* WHERE...St Ignace to False Detour Channel, 5NM East of 
  Mackinac Bridge to Presque Isle Light MI including Bois Blanc 
  Island and Presque Isle Light to Sturgeon Pt MI Including 
  Thunder Bay National Marine Sanctuary.

* WHEN...Until 6 AM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LSZ321-322-202330-
/O.CON.KAPX.SC.Y.0047.000000T0000Z-230421T1200Z/
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-
1127 AM EDT Thu Apr 20 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT FRIDAY...

* WHAT...Highest gusts up to 33 kts from the southeast and 
  highest waves around 7 feet.

* WHERE...Whitefish Bay (U. S. Portion)/Whitefish Point to Point 
  Iroquois MI and St. Marys River Point Iroquois to E. 
  Potagannissing Bay.

* WHEN...Until 8 AM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LHZ349-202330-
/O.CON.KAPX.SC.Y.0047.000000T0000Z-230421T0000Z/
Sturgeon Pt to Alabaster MI-
1127 AM EDT Thu Apr 20 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WHAT...Highest gusts up to 25 kts from the east and highest 
  waves around 5 feet.

* WHERE...Sturgeon Pt to Alabaster MI.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
3 follow-up statements
821 
WHUS73 KAPX 201939
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
339 PM EDT Thu Apr 20 2023

LHZ345-LMZ341-210345-
/O.CON.KAPX.GL.W.0019.000000T0000Z-230421T0500Z/
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-Seul Choix Point to 5NM West of Mackinac Bridge-
339 PM EDT Thu Apr 20 2023

...GALE WARNING REMAINS IN EFFECT UNTIL 1 AM EDT FRIDAY...

* WHAT...Highest gusts up to 40 kts from the east and highest 
  waves around 7 feet.

* WHERE...In Lake Huron, Straits of Mackinac within 5 nm of 
  Mackinac Bridge including Mackinac Island. In Lake Michigan, 
  Seul Choix Point to 5NM West of Mackinac Bridge.

* WHEN...Until 1 AM EDT Friday.

* IMPACTS...Strong winds will cause hazardous highest waves 
  which could capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LMZ323-342-344>346-210345-
/O.CON.KAPX.SC.Y.0047.000000T0000Z-230421T1200Z/
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
339 PM EDT Thu Apr 20 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT FRIDAY...

* WHAT...Highest gusts up to 33 kts from the south and highest 
  waves around 6 feet.

* WHERE...Grand Traverse Bay south of a line Grand Traverse 
  Light to Norwood MI, Norwood MI to 5NM West of Mackinac Bridge 
  including Little Traverse Bay, Sleeping Bear Point to Grand 
  Traverse Light MI, Point Betsie to Sleeping Bear Point MI and 
  Manistee to Point Betsie MI.

* WHEN...Until 8 AM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LHZ346>348-210345-
/O.CON.KAPX.SC.Y.0047.000000T0000Z-230421T1000Z/
St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-
339 PM EDT Thu Apr 20 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT FRIDAY...

* WHAT...Highest gusts up to 33 kts from the east and highest 
  waves around 9 feet.

* WHERE...St Ignace to False Detour Channel, 5NM East of 
  Mackinac Bridge to Presque Isle Light MI including Bois Blanc 
  Island and Presque Isle Light to Sturgeon Pt MI Including 
  Thunder Bay National Marine Sanctuary.

* WHEN...Until 6 AM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LSZ321-322-210345-
/O.CON.KAPX.SC.Y.0047.000000T0000Z-230421T1200Z/
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-
339 PM EDT Thu Apr 20 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT FRIDAY...

* WHAT...Highest gusts up to 33 kts from the southeast and 
  highest waves around 6 feet.

* WHERE...Whitefish Bay (U. S. Portion)/Whitefish Point to Point 
  Iroquois MI and St. Marys River Point Iroquois to E. 
  Potagannissing Bay.

* WHEN...Until 8 AM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LHZ349-210000-
/O.CON.KAPX.SC.Y.0047.000000T0000Z-230421T0000Z/
Sturgeon Pt to Alabaster MI-
339 PM EDT Thu Apr 20 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WHAT...Highest gusts up to 25 kts from the east and highest 
  waves around 5 feet.

* WHERE...Sturgeon Pt to Alabaster MI.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
024 
WHUS73 KAPX 210206
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
1006 PM EDT Thu Apr 20 2023

LHZ345-LMZ341-210500-
/O.CON.KAPX.GL.W.0019.000000T0000Z-230421T0500Z/
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-Seul Choix Point to 5NM West of Mackinac Bridge-
1006 PM EDT Thu Apr 20 2023

...GALE WARNING REMAINS IN EFFECT UNTIL 1 AM EDT FRIDAY...

* WHAT...Highest gusts up to 35 kts from the east and highest 
  waves around 7 feet.

* WHERE...In Lake Huron, Straits of Mackinac within 5 nm of 
  Mackinac Bridge including Mackinac Island. In Lake Michigan, 
  Seul Choix Point to 5NM West of Mackinac Bridge.

* WHEN...Until 1 AM EDT Friday.

* IMPACTS...Strong winds will cause hazardous highest waves 
  which could capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LMZ323-342-344>346-211015-
/O.CON.KAPX.SC.Y.0047.000000T0000Z-230421T1200Z/
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
1006 PM EDT Thu Apr 20 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT FRIDAY...

* WHAT...Highest gusts up to 30 kts from the south and highest 
  waves around 6 feet.

* WHERE...Grand Traverse Bay south of a line Grand Traverse 
  Light to Norwood MI, Norwood MI to 5NM West of Mackinac Bridge 
  including Little Traverse Bay, Sleeping Bear Point to Grand 
  Traverse Light MI, Point Betsie to Sleeping Bear Point MI and 
  Manistee to Point Betsie MI.

* WHEN...Until 8 AM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LHZ346>348-211000-
/O.CON.KAPX.SC.Y.0047.000000T0000Z-230421T1000Z/
St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-
1006 PM EDT Thu Apr 20 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT FRIDAY...

* WHAT...Highest gusts up to 30 kts from the southeast and 
  highest waves around 7 feet.

* WHERE...St Ignace to False Detour Channel, 5NM East of 
  Mackinac Bridge to Presque Isle Light MI including Bois Blanc 
  Island and Presque Isle Light to Sturgeon Pt MI Including 
  Thunder Bay National Marine Sanctuary.

* WHEN...Until 6 AM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LSZ321-322-211015-
/O.CON.KAPX.SC.Y.0047.000000T0000Z-230421T1200Z/
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-
1006 PM EDT Thu Apr 20 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT FRIDAY...

* WHAT...Highest gusts up to 30 kts from the southeast and 
  highest waves around 6 feet.

* WHERE...Whitefish Bay (U. S. Portion)/Whitefish Point to Point 
  Iroquois MI and St. Marys River Point Iroquois to E. 
  Potagannissing Bay.

* WHEN...Until 8 AM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
496 
WHUS73 KAPX 210351
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
1151 PM EDT Thu Apr 20 2023

LHZ345-LMZ341-211200-
/O.CAN.KAPX.GL.W.0019.000000T0000Z-230421T0500Z/
/O.EXA.KAPX.SC.Y.0047.000000T0000Z-230421T1200Z/
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-Seul Choix Point to 5NM West of Mackinac Bridge-
1151 PM EDT Thu Apr 20 2023

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM EDT FRIDAY...
...GALE WARNING IS CANCELLED...

* WHAT...Highest gusts up to 30 kts from the south and highest 
  waves around 6 feet.

* WHERE...In Lake Huron, Straits of Mackinac within 5 nm of 
  Mackinac Bridge including Mackinac Island. In Lake Michigan, 
  Seul Choix Point to 5NM West of Mackinac Bridge.

* WHEN...Until 8 AM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LMZ323-342-344>346-211200-
/O.CON.KAPX.SC.Y.0047.000000T0000Z-230421T1200Z/
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
1151 PM EDT Thu Apr 20 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT FRIDAY...

* WHAT...Highest gusts up to 30 kts from the southwest and 
  highest waves around 5 feet.

* WHERE...Grand Traverse Bay south of a line Grand Traverse 
  Light to Norwood MI, Norwood MI to 5NM West of Mackinac Bridge 
  including Little Traverse Bay, Sleeping Bear Point to Grand 
  Traverse Light MI, Point Betsie to Sleeping Bear Point MI and 
  Manistee to Point Betsie MI.

* WHEN...Until 8 AM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LHZ346>348-211000-
/O.CON.KAPX.SC.Y.0047.000000T0000Z-230421T1000Z/
St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-
1151 PM EDT Thu Apr 20 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT FRIDAY...

* WHAT...Highest gusts up to 30 kts from the southeast and 
  highest waves around 7 feet.

* WHERE...St Ignace to False Detour Channel, 5NM East of 
  Mackinac Bridge to Presque Isle Light MI including Bois Blanc 
  Island and Presque Isle Light to Sturgeon Pt MI Including 
  Thunder Bay National Marine Sanctuary.

* WHEN...Until 6 AM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LSZ321-322-211200-
/O.CON.KAPX.SC.Y.0047.000000T0000Z-230421T1200Z/
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-
1151 PM EDT Thu Apr 20 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT FRIDAY...

* WHAT...Highest gusts up to 30 kts from the southeast and 
  highest waves around 6 feet.

* WHERE...Whitefish Bay (U. S. Portion)/Whitefish Point to Point 
  Iroquois MI and St. Marys River Point Iroquois to E. 
  Potagannissing Bay.

* WHEN...Until 8 AM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this gale warning went out at Apr 20, 6:45 AM EDT, 4 hours 42 minutes earlier.

Area forecast discussion, Apr 20, 6:45 AM EDT, 4 hours 42 minutes before
Area Forecast Discussion
National Weather Service Gaylord MI
645 AM EDT Thu Apr 20 2023

.NEAR TERM...(Today through Tonight)
Issued at 307 AM EDT Thu Apr 20 2023

...Breezy with showers and scattered thunderstorms thru tonight...

High Impact Weather Potential...Non-severe thunderstorms are
possible across Eastern Upper and Northern Lower Michigan today and
tonight. Heavy rain is also possible.

Low pressure continues to develop over the Central Plains...
generating several areas of convection along and ahead of the low
and its associated cold and warm fronts. Weak shower activity
continues to impact portions of  Lower Michigan attm along and north
of the warm front while stronger convection fires closer to the low
center and cold front. Latest near term models lift the low center
northeastward into the Western Great Lakes region today...with the
low stalling and occluding over Northern Michigan tonight as the
closed upper low becomes vertically stacked with the surface system.
The result will be waves of showers and scattered embedded
thunderstorms over the next 24 hours. Chances of thunder will
increase as we head into today in response to increasing
instability...albeit elevated in nature. Thus...do not expect any
severe storms despite strengthening wind fields (in agreement with
SPC Day 1 Outlook of general thunder across our CWA). Heavy rain is
not out of the question...but overall expected QPF will be between a
half an inch and an inch thru tonight.

Temps will be more mild today thanks to WAA in advance of the
approaching system. High temps will range from the low to mid 40s
across Eastern Upper and far NE Lower Michigan to the low to mid 60s
across our SW CWA. Low temps tonight will drop into the mid to upper
30s across Eastern Upper and far Northern Lower Michigan...and into
the low to mid 40s across the rest of Northern Lower Michigan.

&&

.SHORT TERM...(Friday through Saturday)
Issued at 307 AM EDT Thu Apr 20 2023

...Showery; Milder then Cooler...

Primary Forecast Concerns...Pops through the period.

High Impact Weather...None is expected.

A nearly stationary cutoff upper level low is expected to be
centered across northern Minnesota Friday. Guidance is in good
agreement that drier air on the southeast side of this trough (a dry
slot) moves into northern Michigan so clouds and any showers early
in the day should give way to partial sunshine and mild temperatures
Friday afternoon. Highs ranging from the 50s to low 60s. The upper
low and associated moisture then sink slowly southeast Friday night
into Saturday resulting in a return of cooler temperatures and
scattered to numerous rain showers across the region. Lows Friday
night in the mid and upper 30s. Highs Saturday in the upper 40s and
low 50s.

.LONG TERM...(Saturday night through Wednesday)
Issued at 307 AM EDT Thu Apr 20 2023

...Below Normal Temperatures and Maybe a Few Wet Snowflakes...

High Impact Weather...None is expected.

An upper level trough will linger across the region through much if
not all of the long term. This will lead to cool temperatures along
with chances for rain or even a few snow showers (mainly at night)
through at least Monday. Wouldn't be surprised if a few instability
driven showers pop up on Tuesday as well. No pops for Wednesday at
this point but if the trough hangs around longer as suspected some
may need to be added later.

&&

.AVIATION...(For the 12Z TAFS through 12Z Friday morning)
Issued at 645 AM EDT Thu Apr 20 2023

Low pressure will lift NE out of the Central Plains and into the
Western Great Lakes region over the next 24 hours. Widespread
showers and scattered thunderstorms will impact Northern Michigan
along and ahead of this system today and tonight. VFR conditions
will gradually drop to MVFR as this precip continues to develop
across our area. LLWS will develop around TVC and MBL today and
tonight. East surface winds will strengthen to 20 to 30 kts
today into this evening...and will begin to shift to the SW late
tonight.

&&

.MARINE...
Issued at 307 AM EDT Thu Apr 20 2023

Winds and wave will continue to strengthen to SCA criteria early
this morning across all nearshore areas...with these conditions
holding thru tonight as deep low pressure tracks thru the Western
Great Lakes region. Widespread showers and scattered thunderstorms
will continue to impact our nearshore areas thru tonight as well...
diminishing to scattered light showers on Friday.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...Small Craft Advisory until 4 AM EDT Friday for LHZ345>348.
     Small Craft Advisory until 8 PM EDT this evening for LHZ349.
LM...Small Craft Advisory until 4 AM EDT Friday for LMZ323-341-342-
     344>346.
LS...Small Craft Advisory until 4 AM EDT Friday for LSZ321-322.
&&

NEAR TERM...MLR
SHORT TERM...AJS
LONG TERM...AJS
AVIATION...MLR
MARINE...MLR
Hazardous weather outlook, Apr 20, 3:13 AM EDT, 8 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service Gaylord MI
313 AM EDT Thu Apr 20 2023

MIZ016>018-020>036-041-042-086>088-095>099-210715-
Emmet-Cheboygan-Presque Isle-Leelanau-Antrim-Otsego-Montmorency-
Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-Oscoda-Alcona-
Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-Gladwin-Arenac-
Western Chippewa-Central Chippewa-Southeast Chippewa-
Western Mackinac-Eastern Mackinac-
Mackinac Island/Bois Blanc Island-
Beaver Island and surrounding islands-Charlevoix-
313 AM EDT Thu Apr 20 2023

This hazardous weather outlook is for Eastern Upper Michigan and
Northern Lower Michigan.

.DAY ONE...Today and tonight.

Scattered non-severe thunderstorms are possible across the outlook
area today and tonight.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

For more information visit http://weather.gov/gaylord.

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-210715-
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-Sturgeon Pt to Alabaster MI-
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-
313 AM EDT Thu Apr 20 2023

This hazardous weather outlook is for the northern Michigan
nearshore waters of Lake Huron, Lake Michigan and Lake Superior.

.DAY ONE...Today and tonight.

Scattered non-severe thunderstorms are possible across the outlook
area today and tonight.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

For more information visit http://weather.gov/gaylord.

In the hours before

Local storm report, Apr 20, 8:48 AM EDT, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
848 AM EDT THU APR 20 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0829 AM     HAIL             4 S GRAYLING            44.60N 84.71W
04/20/2023  E0.25 INCH       CRAWFORD           MI   PUBLIC

            REPORT OF PEA SIZED HAIL AT EXIT 251 (4 MILE
            ROAD) ON I-75 AROUND 8:29AM.

&&

HAD
Special weather statement, Apr 20, 8:56 AM EDT, 2 hours 31 minutes before
Special Weather Statement
National Weather Service Gaylord MI
856 AM EDT Thu Apr 20 2023

MIZ016>018-020>024-028>030-035-036-095>099-201415-
Iosco MI-Eastern Mackinac MI-Western Mackinac MI-
Beaver Island and surrounding islands MI-Presque Isle MI-
Charlevoix MI-Leelanau MI-Otsego MI-
Mackinac Island/Bois Blanc Island MI-Montmorency MI-Cheboygan MI-
Alcona MI-Ogemaw MI-Antrim MI-Alpena MI-Emmet MI-Oscoda MI-
Crawford MI-
856 AM EDT Thu Apr 20 2023

...Strong thunderstorms will impact portions of Alcona, northern
Crawford, Emmet, Montmorency, Charlevoix, central Mackinac, Alpena,
Presque Isle, Cheboygan, Otsego, Antrim, northeastern Ogemaw, Oscoda
and northern Iosco Counties through 1015 AM EDT...

At 853 AM EDT, the public reported strong thunderstorms along a line
extending from 29 miles south of Garden to near East Tawas. Movement
was northeast at 40 mph.

HAZARD...Winds in excess of 30 mph and half inch hail.

SOURCE...Doppler radar and the public.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Strong thunderstorms will be near...
  Gaylord around 930 AM EDT.

Other locations in the path of these storms include Alpena and Saint
James On Beaver Island.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall and pea size hail are occurring with these
storms and may lead to localized flooding. Do not drive your vehicle
through flooded roadways.

&&

LAT...LON 4438 8328 4427 8348 4512 8572 4515 8544
      4530 8542 4547 8591 4532 8546 4540 8505
      4577 8513 4582 8481 4605 8548 4588 8560
      4579 8525 4554 8563 4555 8566 4592 8563
      4567 8588 4568 8589 4623 8530 4528 8333
TIME...MOT...LOC 1253Z 232DEG 34KT 4537 8632 4433 8354

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
Local storm report, Apr 20, 9:07 AM EDT, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
907 AM EDT THU APR 20 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0827 AM     HAIL             1 SW GRAWN              44.66N 85.69W
04/20/2023  E0.25 INCH       GRAND TRAVERSE     MI   PUBLIC

&&
Local storm report, Apr 20, 9:08 AM EDT, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
908 AM EDT THU APR 20 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0907 AM     HAIL             RAPID CITY              44.83N 85.28W
04/20/2023  E0.25 INCH       KALKASKA           MI   PUBLIC

            REPORT OF PEA SIZED HAIL IN RAPID CITY.

&&

HAD
Local storm report, Apr 20, 9:35 AM EDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
935 AM EDT THU APR 20 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0934 AM     HAIL             3 ESE BEAR LAKE         44.70N 84.88W
04/20/2023  E0.25 INCH       KALKASKA           MI   PUBLIC

            PEA SIZED HAIL IN BEAR LAKE TWP.

&&

HAD

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 20, 8:56 AM EDTSpecial Weather StatementAPXAlpena, Antrim, Charlevoix, Cheboygan, Emmet, Iosco and 5 more79 min

Nearby

Gale Warnings in Michigan, 2023Every gale warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.